Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Springfield, MO

October 11, 2021Jasper County, McDonald County, Newton County, Missouri

NWS Springfield, MO issued this special weather statement at Oct 11, 2021, 3:39 AM CDT for Jasper County, McDonald County, Newton County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2021, 3:39 AM CDT (08:39 UTC)
Expired
Oct 11, 2021, 4:15 AM CDT
In force
36 min
Issued by
NWS Springfield, MO
Hail
0.00 in
Wind
50

Counties Jasper County, MO, McDonald County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2067 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

678 
WWUS83 KSGF 110839
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
339 AM CDT Mon Oct 11 2021
 
MOZ088-093-101-102-110915-
Barry MO-Jasper MO-Newton MO-McDonald MO-
339 AM CDT Mon Oct 11 2021

...Strong thunderstorms will impact portions of Newton, McDonald,
western Barry and Jasper Counties through 415 AM CDT...

At 339 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Galena to near Neosho to near Hiwasse.
Movement was north at 60 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Joplin...                         Carthage...
Neosho...                         Webb City...
Big Sugar Creek State Park...     Carl Junction...
Oronogo...                        Seneca...
Granby...                         Anderson...
Carterville...                    Noel...
Duquesne...                       Dodge...
Sarcoxie...                       Goodman...
Duenweg...                        South West City...
Jasper...                         Diamond...

This includes the following highways...
 Interstate 44 between mile markers 1 and 30.
 Interstate 49 between mile markers 1 and 56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3650 9462 3736 9461 3735 9419 3703 9406
      3694 9406 3693 9404 3650 9393
TIME...MOT...LOC 0839Z 199DEG 50KT 3711 9472 3682 9446 3640 9430 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Titus

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Oct 11, 2:52 AM CDT, 47 minutes earlier.

Area forecast discussion, Oct 11, 2:52 AM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
252 AM CDT Mon Oct 11 2021

.SHORT TERM...(Today and tonight)
Issued at 151 AM CDT Mon Oct 11 2021

Forecast Messages:
1. Storms (some severe) will push through CWA by 8am this morning.
Some wrap-around showers could continue through the late morning
hours.

2. Another storm system brings chances for strong, possibly
severe, storms by Wednesday morning.

3. A stalled boundary should provide the focus for continued rain
chances Thursday and Friday.

4. A drier and much cooler air mass will shift over the region
this weekend.

A complex of showers and thunderstorms is currently moving across
southwestern Missouri. The severe threat with this round of
storms is on a downward trend. The tornado watch for our
southwestern counties was allowed to expire at 2am. Isolated
damaging wind gusts with some of the stronger storms are still
possible. A second round of storms is currently developing in
eastern Oklahoma nearer to the surface cyclone and along the cold
front. Current trends and model guidance suggest that this round
of storms will enter the CWA around 08Z. Models are hinting at
SBCAPE reaching 1000J/kg by the time this round of storms slides
into the area. With good shear still present, this round of storms
could pose a severe threat. Damaging wind gusts and small hail
look to be the main impacts. This second complex of storms should
push through the CWA by 13Z-14Z this morning. Some wrap- around
showers/storms could persist through the late morning hours. In
terms of flood risk, storms are behaving thus far. This first
round of storms looks to be dropping a widespread 0.75-1.25 inches
of rain. Some higher totals have been noted in the southwestern
corner of the CWA where stronger storms were observed. Flooding
potential will need to be monitored through the morning with this
second round of storms, but no widespread impacts are expected.
Final rainfall totals across the CWA should average out around 1-2
inches with the possibility of higher totals near 4 inches by the
end of the morning. The Flash Flood Watch continues through 7am
this morning.

As the center of low pressure passes north of our area, gusty
winds are expected to continue into this afternoon. The CWA
should be behind the main trough axis of this upper-level system
by early afternoon. Precipitation chances will dwindle drastically
in the afternoon hours. With the passage of a cold front and
continued cloud cover into the afternoon, high temperatures in the
low to mid 70s are expected today.

.LONG TERM...(Tuesday through Sunday)
Issued at 151 AM CDT Mon Oct 11 2021

Another strong upper-level storm system looks to shift
northeastward out of the Southwest US and into the Northern
Plains Tuesday into Wednesday. This will spark surface
cyclogenesis in Eastern Colorado, allowing for a period of strong
return flow into the Central Plains Tuesday afternoon into Tuesday
night. Dewpoints in the mid 60s look to advect into our area ahead
of a frontal feature. This front should be the focus for
shower/storm development in our area Wednesday morning into
Wednesday afternoon. The severe threat should maximize west of the
CWA. Instability looks to be more on the modest side with GEFS
and ECMWF probabilities around 50% of MLCAPE exceeding 500 J/kg in
our area. Probabilities drop off to around 0-10% with MLCAPE
exceeding 1000 J/kg. However, 40-50 knots of 0-6km bulk shear will
be supportive of organized updrafts. SPC currently has a Marginal
risk for the CWA's western counties.

This frontal/strong theta-E gradient feature looks to stall over
Central Missouri and provide the focus for shower/storm
development through Friday. With a continued broad troughing
pattern over the western US, increased precipitation chances are
expected Thursday and Friday. The WPC Cluster Analysis Tool (WCAT)
shows good model consensus supporting precip chances Wed-Fri. A
vigorous shortwave trough looks to finally push through the
Central Plains late Friday, dragging along a surface cold front
providing the focus for one last round of showers/storms Friday
evening into Friday night.

A drier and much cooler airmass moves over the region by Saturday.
We should get a good taste of Fall weather this weekend with high
temperatures in the low to mid 60s and low temperatures in the
low to mid 40s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 145 AM CDT Mon Oct 11 2021

KSGF/KJLN/KBBG tafs: Sfc low over northeast OK will move northeast
to eastern IA by 00z/early Monday evening. Showers/tstms will
occur near the sfc low early in the taf period with mvfr/ifr
conditions possible in heavier showers/tstms. As the low exits,
lower ceilings will briefly occur with showers before clearing
occurs after 00z. Gusty winds will veer to the west after 12z the
weaken late in the period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 7 AM CDT this morning for MOZ066-067-077-
     078-088-089-093-094-101.

KS...Flash Flood Watch until 7 AM CDT this morning for KSZ073-097-101.

&&

SHORT TERM...Langfeld
LONG TERM...Langfeld
AVIATION...DSA
Hazardous weather outlook, Oct 10, 8:51 PM CDT, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
851 PM CDT Sun Oct 10 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120200-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
851 PM CDT Sun Oct 10 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited tornado risk.
  Limited hail risk.
  Elevated thunderstorm wind damage risk.
  Elevated flooding risk.
  Significant lightning risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

A vigorous storm system has forced robust thunderstorms to
develop across central and northeast Oklahoma this evening. These
storms will then spread into extreme southeast Kansas and the
Missouri Ozarks late evening into the overnight hours. Several of
these storms will be capable of producing damaging wind gusts up
to 70 mph. Quarter size hail and a couple of brief tornadoes will
also be possible.

Heavy rainfall rates of 2 inches per hour are expected with these
storms and could lead to localized flooding overnight. A Flash
Flood Watch has been issued for portions of southeastern Kansas
and southwestern Missouri where localized rainfall amounts up to
4 inches will be possible.

These storms will advance through the entire region overnight,
with southwest Missouri and southeast Kansas receiving the
greatest frequency of severe weather and the greater risk for
localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms are expected to linger into Monday morning, exiting
the eastern ozarks by mid morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening into the overnight
hours across the entire outlook area.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schwartz

In the hours before

Local storm report, Oct 11, 1:28 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
128 AM CDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 AM     TORNADO          4 SW NEOSHO             36.83N 94.43W
10/11/2021                   NEWTON             MO   NWS EMPLOYEE

            RADAR CONFIRMED TORNADO.

&&

TITUS
Local storm report, Oct 11, 1:38 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
138 AM CDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 AM     TORNADO          5 SW NEOSHO             36.82N 94.43W
10/11/2021                   NEWTON             MO   EMERGENCY MNGR

            BUILDING DAMAGE AND LARGE TREES DOWN NEAR
            INTERSECTION OF PALM AND JAGUAR ROADS. RADAR
            TDS ALSO AT THIS LOCATION. TIME ESTIMATED
            FROM RADAR.

&&

TITUS
Special weather statement, Oct 11, 3:16 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Springfield MO
316 AM CDT Mon Oct 11 2021

KSZ097-101-110900-
Cherokee KS-Crawford KS-
316 AM CDT Mon Oct 11 2021

...Strong thunderstorms will impact portions of Cherokee and Crawford
Counties through 400 AM CDT...

At 316 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Edna to near Welch to near Jay. Movement
was northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pittsburg...                      Baxter Springs...
Frontenac...                      Columbus...
Galena...                         Girard...
Cherokee...                       Weir...
Lowell...                         Sherman...
Scammon...                        Chicopee...
Mccune...                         Walnut...
West Mineral...                   Treece...
Hepler...                         Roseland...
Neutral...                        Melrose...

This includes Interstate 44 near mile marker 0.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3768 9509 3767 9491 3748 9467 3737 9462
      3700 9462 3700 9507
TIME...MOT...LOC 0816Z 205DEG 53KT 3710 9533 3685 9504 3644 9484

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Titus
Special weather statement, Oct 11, 3:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
339 AM CDT Mon Oct 11 2021

MOZ088-093-101-102-110915-
Barry MO-Jasper MO-Newton MO-McDonald MO-
339 AM CDT Mon Oct 11 2021

...Strong thunderstorms will impact portions of Newton, McDonald,
western Barry and Jasper Counties through 415 AM CDT...

At 339 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Galena to near Neosho to near Hiwasse.
Movement was north at 60 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Joplin...                         Carthage...
Neosho...                         Webb City...
Big Sugar Creek State Park...     Carl Junction...
Oronogo...                        Seneca...
Granby...                         Anderson...
Carterville...                    Noel...
Duquesne...                       Dodge...
Sarcoxie...                       Goodman...
Duenweg...                        South West City...
Jasper...                         Diamond...

This includes the following highways...
 Interstate 44 between mile markers 1 and 30.
 Interstate 49 between mile markers 1 and 56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3650 9462 3736 9461 3735 9419 3703 9406
      3694 9406 3693 9404 3650 9393
TIME...MOT...LOC 0839Z 199DEG 50KT 3711 9472 3682 9446 3640 9430

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Titus

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 9:40 PM CDTRiver Flood WatchSGFVernon11 hr
Oct 11, 12:18 AM CDTSevere Thunderstorm WarningSGFMcDonald27 min
Oct 11, 12:25 AM CDTTornado Warning Tornado observedSGFMcDonald35 min
Oct 11, 12:58 AM CDTSevere Thunderstorm WarningSGFMcDonald, Newton47 min
Oct 11, 1:16 AM CDTTornado Warning Tornado observedSGFNewton29 min
Oct 11, 1:31 AM CDTSevere Thunderstorm WarningSGFJasper, Newton22 min
Oct 11, 3:53 AM CDTSpecial Weather StatementSGFBarton, Vernon52 min
Oct 11, 4:15 AM CDTSpecial Weather StatementSGFBarry, Jasper, Newton60 min
Oct 11, 4:42 AM CDTTornado WarningSGFBarton, Dade, Jasper18 min
Oct 11, 4:54 AM CDTTornado Warning Tornado observedSGFBarton, Cedar, Dade21 min
Oct 11, 5:09 AM CDTTornado WarningSGFCedar, Vernon21 min
Oct 11, 5:40 AM CDTWind AdvisorySGFBarton, Benton, Cedar, Dade, Dallas, Greene and 6 more5 hr
Oct 11, 3:16 AM CDTSpecial Weather StatementSGFCherokee, Crawford44 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.